Indiana, 2007

Flooding in Indiana, February 25 to 28, 2007

February 25 to 28, 2007 · NWS IND · 3 events in 3 counties and zones

The lower White River flooded during late February. Some portions of the river remained above flood into March.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

The lower White River flooded during late February. Some portions of the river remained above flood into March.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 25, 6:30 AM EST, 30 minutes earlier.

Area forecast discussion, Feb 25, 6:30 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 AM EST SUN FEB 25 2007

.AVIATION...DISCUSSION FOR THE 12Z TAFS
STRONG LOW PRESSURE WAS OVER IA. IT WAS MOVING TO THE NE. CLOUDS
WERE WRAPPING AROUND THE LOW. THIS WILL KEEP CONDITIONS MVFR THROUGH
THE TAF PERIOD. SCATTERED SHOWERS WILL MOVE IN AFTER 15Z. AS COLDER
AIR MOVES IN THIS AFTERNOON THE RAIN WILL MIX WITH SNOW. NO
ACCUMULATION IS EXPECTED. WINDS WILL CONTINUE AT 15 TO 20 KTS.
COMPUTER SOUNDINGS SHOW WINDS AROUND 40 KTS AT 2000 FEET OR LOWER.

.DISCUSSION...STRONG LOW PRESSURE SYSTEM STILL DOMINANT WEATHER
FEATURE ACROSS CENTRAL INDIANA.

MODELS ARE IN AGREEMENT WITH THE MOVEMENT/TIMING/PLACEMENT OF THE
SURFACE AND UPPER LOW SO WILL USE A BLEND FOR MASS FIELDS.  THE RUC
DID THE BEST WRT PRECIP ENDING ACROSS THE CWA TONIGHT SO WILL USE
THAT AS A GUIDE FOR TIMING OF PRECIP LATER TODAY.

STRONG OCCLUDED LOW OVER IOWA THIS MORNING WILL MAKE ITS WAY TO
THE SOUTHERN TIP OF LAKE MICHIGAN BY MONDAY. STRONG UPPER LEVEL JET
WAS NOSING INTO INDIANA...AS SEEN ON WV IMAGERY...BROUGHT PRECIP TO
AN END THROUGHOUT THE CWA.  WRAP AROUND MOISTURE WILL MOVE BACK INTO
THE STATE TODAY AS A SFC WARM FRONT MOVES INTO THE SW CWA AROUND 15Z
TODAY SPARKING ANOTHER ROUND OF PRECIP.  SOUNDINGS SHOW TEMPS ABOVE
FREEZING IN THE BOUNDARY LAYER SO RAIN WILL BE THE PREDOMINANT PTYPE
THROUGH THE DAY.  AS THE WARM FRONT LIFTS NORTH THROUGH THE CWA...A
SLUG OF COLD AIR ARRIVES BEHIND IT.  THIS WILL IN TURN CHANGE PTYPE
OVER TO SNOW LATER TONIGHT.  THERE MAY BE A PERIOD OF RA/SN MIX
BEFORE COMPLETE CHANGEOVER AND HAVE PUT A FEW HOURS OF THIS IN THE
GRIDS.

ON MONDAY THE UPPER SYSTEM AND RESULTANT SFC LOW WILL HAVE WEAKENED
CONSIDERABLY.  AS THE UPPER SYSTEM HANGS AROUND THE NORTHERN HALF OF
THE STATE THIS WILL PROVIDE A LINGERING CHANCE OF SNOW SHOWERS ON
MONDAY AND TUESDAY AS THERE IS LITTLE IF ANY MOVEMENT OF THE UPPER
SYSTEM...MOSTLY JUST A WEAKENING.  SOME ACCUMULATION IS POSSIBLE AND
SHOULD REMAIN AROUND 2 INCHES OR LESS.  FINALLY BY TUESDAY NIGHT
INTO WEDNESDAY H5 RIDGE BUILDS IN BRINGING AN END TO PRECIP
CHANCES.  SOME WARMING WILL OCCUR ALONG WITH THE RIDGING WITH TEMPS
ON WED/THURS GETTING INTO THE MID AND UPPER 40S FOR MOST OF THE CWA
WHILE THE FAR SOUTH COULD SEE LOW 50S.

NEXT CHANCE OF PRECIP RETURNS WED NIGHT INTO THURSDAY.  ANOTHER LOW
PRESS SYSTEM APPROACHES THE STATE AND WILL SPREAD RAIN INITIALLY AND
POSSIBLY A RA/SN MIX ON THURS NIGHT.

&&

IND WATCHES/WARNINGS/ADVISORIES...NONE.

SHORT TERM/LONG TERM...SALLY
AVIATION...HAINES
Hazardous weather outlook, Feb 25, 5:10 AM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 AM EST SUN FEB 25 2007

INZ021-028>031-035>049-051>057-060>065-067>072-261015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
510 AM EST SUN FEB 25 2007 /410 AM CST SUN FEB 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF RAIN TODAY. THIS ADDITIONAL RAINFALL ON TOP
OF A MELTING SNOW PACK WILL CAUSE SOME FLOODING OF LOW LYING AREAS.

RIVER FLOODING IS EXPECTED TO BEGIN LATE TONIGHT.  PEOPLE WHO LIVE
ALONG AREA RIVERS...CREEKS AND STREAMS SHOULD REMAIN ALERT FOR
RISING WATER LEVELS. PLEASE SEE THE LATEST HYDROLOGIC STATEMENT
FOR FURTHER WATER LEVEL AND CREST INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SNOW SHOWERS ARE EXPECTED ON MONDAY AND TUESDAY. TOTAL
ACCUMULATION WILL BE UNDER 2 INCHES IN MOST AREAS.

RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH THURSDAY. PLEASE
SEE THE LATEST HYDROLOGIC STATEMENT FOR FURTHER RIVER LEVEL AND
CREST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SALLY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Daviess

When
February 25, 7:00 AM EST to February 28, 11:59 PM EST
Where
Daviess County, Maysville
Cause
Heavy Rain
Property damage
$10,000
Reported by
COOP Observer
Coordinates
38.650, -87.220

The White River flooded in Daviess County. High water remained into March.

Flood, Knox

When
February 25, 7:00 AM EST to February 28, 11:59 PM EST
Where
Knox County, Edwardsport
Cause
Heavy Rain
Property damage
$10,000
Reported by
COOP Observer
Coordinates
38.820, -87.250

The White River flooded in Knox County. High water remained into March.

Flood, Greene

When
February 25, 8:00 AM EST to February 28, 11:59 PM EST
Where
Greene County, Elliston
Cause
Heavy Rain
Property damage
$10,000
Reported by
COOP Observer
Coordinates
39.030, -86.970

The White River flooded in Greene County. High water continued into March.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18054, 18055, 18052.